On the Iwasawa \(\mu\)-invariants of branched \(\mathbf Z_p\)-covers. (English) Zbl 1358.57009

The author establishes a relative genus theory for a branched cover of rational homology 3-spheres. The author defines the relative genus cover for a finite branched Galois cover of a 3-manifold \(M\) (oriented, connected and closed) as the maximal unbranched cover obtained as a composite of the original Galois cover and a branched abelian cover of \(M\). The main result is an explicit formula for the relative genus number similar to the one obtained by Y. Furuta [Nagoya Math. J. 29, 281–285 (1967; Zbl 0166.05901)] for number fields. In addition the author formulate analogues of K. Iwasawa’s theorems [in: Number Theory, algebr. Geom., commut. Algebra, in Honor of Yasuo Akizuki, 1–11 (1973; Zbl 0281.12005)] on \(\mu\)-invariants for branched \(\mathbb{Z}_p\)-covers of rational homology 3-spheres, by using relative genus theory.


57M12 Low-dimensional topology of special (e.g., branched) coverings
11R23 Iwasawa theory
Full Text: DOI Euclid


[1] K. S. Brown, Cohomology of groups , corrected reprint of the 1982 original, Graduate Texts in Mathematics, 87, Springer, New York, 1994.
[2] Y. Furuta, The genus field and genus number in algebraic number fields, Nagoya Math. J. 29 (1967), 281-285. · Zbl 0166.05901 · doi:10.1017/S0027763000024387
[3] B. Ferrero and L. C. Washington, The Iwasawa invariant \(\mu_{p}\) vanishes for abelian number fields, Ann. of Math. (2) 109 (1979), no. 2, 377-395. · Zbl 0443.12001 · doi:10.2307/1971116
[4] J. Hillman, D. Matei and M. Morishita, Pro-\(p\) link groups and \(p\)-homology groups, in Primes and knots , Contemp. Math., 416, Amer. Math. Soc., Providence, RI, 2006, pp. 121-136. · Zbl 1155.57003 · doi:10.1090/conm/416/07890
[5] K. Iwasawa, On \(\Gamma\)-extensions of algebraic number fields, Bull. Amer. Math. Soc. 65 (1959), 183-226. · Zbl 0089.02402 · doi:10.1090/S0002-9904-1959-10317-7
[6] K. Iwasawa, On the \(\mu\)-invariants of \(Z_{\ell}\)-extensions, in Number theory, algebraic geometry and commutative algebra, in honor of Yasuo Akizuki , Kinokuniya, Tokyo, 1973, pp. 1-11.
[7] K. Iwasawa, Riemann-Hurwitz formula and \(p\)-adic Galois representations for number fields, Tôhoku Math. J. (2) 33 (1981), no. 2, 263-288. · Zbl 0468.12004 · doi:10.2748/tmj/1178229453
[8] Y. Kida, \(l\)-extensions of CM-fields and cyclotomic invariants, J. Number Theory 12 (1980), no. 4, 519-528. · Zbl 0455.12007 · doi:10.1016/0022-314X(80)90042-6
[9] T. Kadokami and Y. Mizusawa, Iwasawa type formula for covers of a link in a rational homology sphere, J. Knot Theory Ramifications 17 (2008), no. 10, 1199-1221. · Zbl 1163.57004 · doi:10.1142/S0218216508006580
[10] T. Kadokami and Y. Mizusawa, On the Iwasawa invariants of a link in the 3-sphere, Kyushu J. Math. 67 (2013), no. 1, 215-226. · Zbl 1304.57017 · doi:10.2206/kyushujm.67.215
[11] M. Morishita, A theory of genera for cyclic coverings of links, Proc. Japan Acad. Ser. A Math. Sci. 77 (2001), no. 7, 115-118. · Zbl 1004.57001 · doi:10.3792/pjaa.77.115
[12] M. Morishita, Knots and primes , Universitext, Springer, London, 2012. · Zbl 1257.57001
[13] H. Niibo, Idèlic class field theory for 3-manifolds, Kyushu J. Math. 68 (2014), no. 2, 421-436. · Zbl 1322.57003 · doi:10.2206/kyushujm.68.421
[14] H. Niibo and J. Ueki, Idèlic class field theory for 3-manifolds and very admissible links, arXiv: · Zbl 1322.57003
[15] T. Ochiai, Iwasawa theory and its perspective I , Iwanami Studies in Advanced Mathematics, Iwanami Shoten, Tokyo, 2014.
[16] D. Rolfsen, Knots and links , Publish or Perish, Berkeley, CA, 1976.
[17] J. Ueki, On the Iwasawa invariants for links and Kida’s formula, arXiv: · Zbl 1375.57004
[18] J. Ueki, On the homology of branched coverings of 3-manifolds, Nagoya Math. J. 213 (2014), 21-39. · Zbl 1295.57002 · doi:10.1215/00277630-2393795
[19] H. Yokoi, On the class number of a relatively cyclic number field, Nagoya Math. J. 29 (1967), 31-44. · Zbl 0166.05803 · doi:10.1017/S0027763000024119
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.